Nikki
...feeling sad Nikki @niksam

Coping, treatment

Can anyone chat with me about the autoimmune med [...] In 4 weeks my Bp has gone sky high and kidney function isn’t good. They want me on Bp meds but I take a LOT of meds for chronic pain. Just don’t want more meds to treat side effects.

15

Please don't include specific medical product brand names or external links.

15 responses

Paul
Paul @paul116

All medications have side effects that is why I stopped all treatment Including uvb light therapy, I am not suggesting that you stop all treatment but look at the side effects of what you are taking and go from there, always seek medical advice before stopping any medication



Jen
Jen @jen1984

Nikki have you seen a Naturopath? They have a more holistic and natural approach. Might help to slowly wean of all meds.


Michelle
Michelle @mishlyn

Sorry to hear this Nikki. How very frustrating for you. Have you been able to talk to your dr about how you feel? I hope things start getting better, xx


Nikki
Nikki @niksam

My GP is concerned, because my Bp is really high and my kidney function has deteriorated. I had another load of blood tests today, if things are any worse I’ll be coming off it. But I have no idea what other options are available to me. I haven’t had my head shaved again as things were improving, but I think I’m going to be back to square one.
Adding to my long list of medications, they now want me on Bp medication and possibly a diuretic. I’ve already had to start another anti sickness med. I do appreciate that many people have to make this decision, but my liver and kidneys already deal with a lot of toxic medications. But I feel so ill.
I’ll see my GP on Friday and while I’m hoping she’ll agree to me stopping it, I don’t see the Dermatologist until May 23rd and just don’t know if he’ll recommend another systemic treatment, rather than lotions and potions. I just can’t go back to that 😔


Bev
Bev @bev43

Oh Jen I do hope they can get your meds sorted out so that you can start healing and feeling better 🤗


Susan
Susan @godcares

Nikki I hope you figure something out. As you know I am a big believer of no meds and changing diet. Might be a plan. After you talk to your doctor I'm sure you will figure something out together.


Nikki
Nikki @niksam

I understand that there’ll always be side effects and that changing my diet might help. My situation is difficult as I’m mostly bed bound with severe chronic pain. I have a brain injury following major brain surgery and I can only eat very soft food that doesn’t need chewing. When I shower, I need morphine just to cope with the pain in my head and face and while I have a carer, I’m needing showers more often, which means more morphine. As a result I sleep a lot more and I have a child who is 12 my life. I can’t spend my life sleeping. My P is severe on my scalp and all my intimate areas, with plaques on my legs and elbows too. I’ve tried dozens of natural and pharmaceutical options, with no results. When I saw the Dermatologist he said this isn’t a case where we can use topical treatments or light therapy and saw just how unwell I am.
I just wanted to know if there are other options after this autoimmune capsule, because the headache and extra pain is beyond unbearable, let alone the worry of my kidneys and my Bp.
I’m not making excuses, but systemic treatment is physically my only option 😔


Bev
Bev @bev43

Oh Nikki my heart goes out to you. I do hope that your doctor's can help you


Susan
Susan @godcares

Oh dear Nikki. I do wish there was a quick fix for you darlin'... I absolutely have you in my prayers daily. Years ago I went to a pain clinic in Vancouver BC. It helped somewhat. Not really with the pain of my PSA but also with the migraines. They were debilitating. Not sure if there is such a thing available for you. Not sure if the lemon treatment is helping your scalp. That feeling of your scalp tightening is awful. Feels like your brain is being squished too. I'm sorry you are going through this all. Just know we are here to support you please.


Nikki
Nikki @niksam

After all my blood and iron transfusions in the past 6 weeks, I’m no longer severely anaemic! In fact, my blood levels are perfect! It means that the original choice of meds is now an option. Lotions and potions until I see the Dermatologist and a Bp med until my Bp comes down. My kidney function had deteriorated more since last week and Bp is higher. No more of that particular autoimmune medication! Trying to be positive 😊


Susan
Susan @godcares

Well Nikki there is always a positive. No longer being anemic is a VERY big deal! I know it well, hence my choice to go onto beef and high protein diet. I was always anemic! All the rest will fall into place darlin' soon... Keep your chin up.


Nikki
Nikki @niksam

Believe me, both me and my GP never thought we’d see this day as it’s been so long. I had a number of iron infusions and WOW! Obviously my GP wants to check it for a while, as when I had a blood transfusion several years ago, it didn’t stay up long. But now that my iron is within range, it’s pushed my Hb up too!
At the minute I’m scared to change my diet, purely because I live on jelly (jello to those over the pond), rice pudding, chicken soup, yoghurt, bananas, potatoes mashed and all things very soft and I rely on my carer to get that for me. Already my care plan takes into account extra washing time to apply creams, but not to prepare different food!
I’ll look into it and see what could work for me.


Susan
Susan @godcares

Nikki google Moringa if you get a chance. I take it now all the time and, with anemia all of my life, it's kept my iron levels optimal. It has 7times the iron I think, plus other vitamins. I never had to get iron infusions but my daughter did and does. Same with one of my sister's. Sucks to feel low. I sure do hope things pick up for you. Maybe the BP is just a knee jerk reaction and will settle down. ?? BTW I used to LOVE Jello. Even the no sugar stuff. Haven't had it in a long time. I need a sweet treat soon. Might give it a go...


Bev
Bev @bev43

Good Luck Nikki I hope you can work out something that can help you. Susan I'm taking Morninga as well now and am feeling great.



Sign in to view all responses

By signing up, I agree to the terms of use, privacy & cookie policy, community guidelines and subscribe to email newsletters from Flaym.

Signup with Facebook


Why do I need to sign in?

Flaym is a supportive psoriasis community that depends on everyone being able to pitch in when they got something to share.

Nikki
Nikki @niksam
Leicester, UK

Psoriasis since Oct 2017. Learning fast! Also have Trigeminal and Occipital Neuralgia and severe nerve damage in my leg. Mostly bed bound and only leave the house for hospital appointments. My partner and my Son keep me going.




Nikki Never miss a post from Nikki, when you
sign up for Flaym. Learn more
Join our community